MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT; EXPANDER, SKIN, INFLATABLE
Catalog Number SCPX146MH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a mentor cpx4 plus, smooth, medium height tissue expander being used in a breast implantation procedure was found to be deflated during the operation.No adverse event was experienced by the patient.The surgeon used backup devices, and there were no reported patient consequences or procedural delays.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: n/a manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.Visual analysis of the returned device determined that excess material was observed inside to the shell anterior of the cpx4 plus sm te mh 650cc, measuring approximately 0.1 cm x 1 cm.Leak testing was performed, in accordance with mentor procedures, and no leaks sited were detected during the analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.While this complaint was initiated for deflation in the device, through the assessment it was identified to be an excess of silicone material as part to the manufacturing process.According to the manufacturing investigation, the defect which does not in itself render the patch seal non-functional but may be visible to the user.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX4 PLUS, SMOOTH, MEDIUM HEIGHT
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17443414
Report Number1645337-2023-09024
Device Sequence Number2686508
Product Code LCJ
UDI-Device Identifier10081317028397
UDI-Public10081317028397
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K182335
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSCPX146MH
Device Lot Number9857698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown